Step 1 practice Qnz - 9 - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 11-30-2010
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 487
Threads: 95
Thanked 1,463 Times in 357 Posts
Reputation: 1473
Arrow Step 1 practice Qnz - 9

A 48-year-old female presents to your office complaining of change in her body habitus. She says her legs are “like sticks” while her “belly is getting bigger.” Examination demonstrates loss of adipose tissue from the extremities and the gluteal region with a simultaneous increase in abdominal girth. If this patient’s condition is medication-induced, which of the following disorders was she most likely to have been treated for?


A. HIV infection
B. Thyroid nodule
C. Stable angina
D. Hypercholesterolemia
E. Peptic ulcer disease
F. Hypertension
G. Osteoarthritis


This is very challenging qn. Try your best to come up with the most correct answer. Everyone must try this and this is a USMLE type of qn. Thank you for trying.
Reply With Quote Quick reply to this message
The above post was thanked by:
Amenah (11-30-2010), ashishkabir (11-30-2010), step1an (12-01-2010)



  #2  
Old 11-30-2010
USMLE Forums Guru
 
Steps History: 1 + CK
Posts: 373
Threads: 30
Thanked 375 Times in 160 Posts
Reputation: 385
Default

A. HIV infection

Protease Inhibitor Ritonavir causes disorder of Fat distribution & insulin resistance.


Nice question.... plz also mention the source of ur questions.
__________________
Knowing is not enough; we must apply.
Willing is not enough; we must do.
Reply With Quote Quick reply to this message
The above post was thanked by:
aktorque (11-30-2010)
  #3  
Old 11-30-2010
hedihav_x's Avatar
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 60
Threads: 10
Thanked 53 Times in 21 Posts
Reputation: 63
Default

Quote:
Originally Posted by aktorque View Post
A 48-year-old female presents to your office complaining of change in her body habitus. She says her legs are “like sticks” while her “belly is getting bigger.” Examination demonstrates loss of adipose tissue from the extremities and the gluteal region with a simultaneous increase in abdominal girth. If this patient’s condition is medication-induced, which of the following disorders was she most likely to have been treated for?


A. HIV infection
B. Thyroid nodule
C. Stable angina
D. Hypercholesterolemia
E. Peptic ulcer disease
F. Hypertension
G. Osteoarthritis


This is very challenging qn. Try your best to come up with the most correct answer. Everyone must try this and this is a USMLE type of qn. Thank you for trying.
A-HIV infection
protease inhibitors like RITONAVIR can cause this condition.(disordered lipid and Carbohydrate metabolism+insulin resistance and central adiposity)
Reply With Quote Quick reply to this message
The above post was thanked by:
aktorque (11-30-2010)
 
  #4  
Old 11-30-2010
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 487
Threads: 95
Thanked 1,463 Times in 357 Posts
Reputation: 1473
Arrow

I'm amazed, This forum got many smart future Doctors. The source of my qnz is usmle world q bank. I select the most difficult questions from the bank and post it for future doctors to challenge it. I'll keep posting new qnz for you guys to challenge it.
Reply With Quote Quick reply to this message
  #5  
Old 11-30-2010
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 487
Threads: 95
Thanked 1,463 Times in 357 Posts
Reputation: 1473
Arrow

This patient is described as having redistribution of fat from the extremities to the trunk. Medication-induced body fat redistribution often accompanies the administration of glucocorticoids or highly active antiretroviral therapy (HAART). Since none of the conditions listed above is treated with glucocorticoids we can conclude that this patient is on HAARTI and probably HIV-1 protease inhibitors in particular.

Medication-induced body fat redistribution is characterized by an excess accumulation of fat in the abdominal viscera breasts, posterior neck (“buffalo hump”), and the supraclavicular area. A dysmetabolism profile consisting of hyperglycemia hyperlipidemia and hyperinsulinemia is frequently observed. HIV-1 protease inhibitors are thought to cause this lipo dystrophic condition by impairing hepatic chylomicron uptake and triglyceride clearance.
Reply With Quote Quick reply to this message
The above post was thanked by:
Abdulaziz (02-16-2012), Amenah (11-30-2010), cool_atomic (12-01-2010), donofitaly (11-30-2010), Pixie (11-30-2010), raphael (12-01-2010), RGuzman (11-30-2010), silakan_isi (11-30-2010), step1an (12-01-2010), usmle2011 (11-30-2010)
  #6  
Old 12-01-2010
USMLE Forums Addict
 
Steps History: 1 + CK
Posts: 109
Threads: 26
Thanked 32 Times in 14 Posts
Reputation: 42
Send a message via Skype™ to shaan.medico
Default

what about osteoarthritis???

we can give glucocorticoids in it.....
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Step 1 practice Qnz - 8 aktorque USMLE Step 1 Forum 4 11-30-2010 10:21 AM
Step 1 practice Qnz - 6 aktorque USMLE Step 1 Forum 10 11-29-2010 08:15 PM
Step 1 practice Qnz - 5 aktorque USMLE Step 1 Forum 3 11-20-2010 12:00 AM
Step 1 practice Qnz - 4 aktorque USMLE Step 1 Forum 5 11-19-2010 06:39 AM
Step 1 practice Qnz - 3 aktorque USMLE Step 1 Forum 4 11-19-2010 06:24 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)